Professional title:Professor

Office No.:010-51685466


Ph. D. in Safety Science and Technology, Graduate school of Science and Technology, Hirosaki University, Japan,                           2008/04                 

M. S. in Operations Research and Control Theory, Department of Mathematics,  Faculty of Science, Beijing Jiaotong University, China,               2004/04 

B. S. in Mathematical Education, Normal school of Qingdao University   2001/07    

Professional Experience

I am Dr. Chao Zhang, a professor of Department of Applied mathematics, Beijing Jiaotong University. My major is Optimization Theory, Algorithms and Applications. 

Research Field

Stochastic programming; Nonsmooth optimization


1. Nonconvex nonsmooth two-stage stochastic programming and its applications in disaster management, Natural Science Foundation of China, 2022.1-2015.12

2. Nonsmooth optimization algorithms on Riemannian manifold and applications to machine learning, Natural Science Foundation of Beijing, 2020.1-2022.12

3. Design and apply fast and robust algorithms for high-dimensional least squares problems, Natural Science Foundation of China, 2016.1-2019.12 

Teaching Courses

Linear Algebra with Applications

Optimization Methods

Optimization Theory

Stochastic Programming

Variational Analysis


[1] M. Li, C. Zhang, M. Ding, and R. Lv, A two-stage stochastic variational inequality model for storage and dynamic distribution of medical supplies in epidemic management, Applied Mathematical Modelling (2021), doi:

[2] M. Li and C. Zhang, Two-stage stochastic variational inequality arising from stochastic programming, J. Optim. Theory Appl. 186 (2020), 1-20.

[3] R. Wang, N. Xiu, and C. Zhang, Greedy projected gradient-Newton method for large scale sparse logistic regression, IEEE Trans. Neural Learn Syst. 31 (2020), 527-538.

[4] C. Zhang and X. Chen, A smoothing active set method for linearly constrained non-Lipschitz nonconvex optimization, SIAM J. Optim. 30 (2020), 1-30. 

[5] C. Zhang, J. Wang and N. Xiu, Robust and sparse portfolio model for index tracking, J. Ind. Manag. Optim. 15 (2019), 1001-1015.

[6] C. Zhang, Q. Zhang, and Naihua Xiu, Solving the logit-based stochastic user equilibrium using modified projected conjugate gradient method via convex model, Pacific J. Optim. 15 (2019), 91-110.

[7] M. Shang, C. Zhang, D. Peng, and S. Zhou, A half thresholding projection algorithm for sparse solutions of LCPs, Optimization Letters, 9 (2015), 1231-1245.

[8] M. Shang, C. Zhang, and N. Xiu, Minimal Zero Norm Solutions of Linear Complementarity Problems, J. Optim. Theory Appl. 163 (2014), 795-814.

[9] C. Zhang, L. P. Jing, and N. Xiu, A new active set method for nonnegative matrix factorization, SIAM J. Sci. Comput. 36 (2014), A2633-A2653.

[10] X. Chen, M. K. Ng, and C. Zhang Non-Lipschitz lp-regularization and box constrained model for image restoration, IEEE Trans. Image Process. 21 (2012), 4709-4721. 

[11] L. P. Jing, C. Zhang, and M. K. Ng, SNMFCA: Supervised NMF-based image classification and annotation, IEEE Trans. Image Process. 21 (2012), 4508-4521.

[12] C. Zhang, X. Chen, and A. Sumalee, Wardrop’s user equilibrium assignment under stochastic environment, Transport. Res. B- Meth. 45 (2011) , 534-552.  

[13] C. Zhang, Existence of optimal solutions for general stochastic linear complementarity problems, Operations Research Letters, 39 (2011), 78-82.

[14] C. Zhang and X. Chen, Smoothing projected gradient method and its application to stochastic linear complementarity problems, SIAM J. Optim. 20 (2009), 627-649. 

[15] X. Chen, C. Zhang, and M. Fukushima, Robust solution of monotone stochastic linear complementarity problems, Math. Program. 117 (2009), 51-80.

[16] C. Zhang and Q. Wei, Global and finite convergence of a generalized Newton method for absolute value equations, J. Optim. Theory Appl. 143 (2009), 391-403.

[17] C. Zhang, X. Chen and N. Xiu, Global error bounds for the extended vertical LCP, Comptational Optimization and Applications, 42 (2009), 335-352.

[18] C. Zhang and X. Chen, Stochastic nonlinear complementarity problem and applications to traffic equilibrium under uncertainty, J. Optim. Theory Appl. 137 (2008), 277-295.